MAUDE Adverse Event Report: KARL STORZ SE & CO. KG C-MAC VIDEO LARYNGOSCOPE MAC #0

KARL STORZ SE & CO. KG C-MAC VIDEO LARYNGOSCOPE MAC #0
Model Number 8404EXC
Medical Device Problem Codes Device Reprocessing Problem (1091); Optical Problem (3001)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/14/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device in question was returned to manufacturer.This information is reflected in section d9.The evaluation is anticipated, but not yet begun.The investigation will be performed by a designated karl storz employee.The event is filed under internal karl storz complaint id: (b)(4).
 
Event or Problem Description
Initially it was reported "absence of light during intubation - black image" and later it was stated "defective cmac intubation blade no.1.No light when inspecting the blade.Impossible to perform an intubation under these conditions".It was furthermore indicated that the issue was detected during a check, a backup laryngoscope was available for use, the intubation situation was no emergency intubation and there were no adverse consequences for any patient, user or third party.No negative impact in state of health reported.
 
Additional Manufacturer Narrative
Device evaluation: the device concerned (8404exc, serial (b)(6)) was sent to the manufacturer for inspection.During the manufacturer's technical inspection, the error description provided "no light when inspecting the blade.The light went off suddenly during the check.Black/dark image." could not be confirmed.However, the following defects were detected: the blade is damaged.The blade is bent.The adhesive joints on the camera head are worn.The housing is discolored.The cover is discolored.There is a leak.During the technical inspection, no reduction in illuminance or dark image could be detected or reproduced.Even though the customer complaint was not confirmed, the technical examination revealed several user-induced defects that can contribute to device failure.Wear of the adhesive on the tip of the c- mac blade was found.The wear of the adhesive can allow liquid to penetrate the blade, which affects the electronics and can lead to a led fault.In addition, we would like to refer to the following information stated in the instructions for use (instructions for use - c-mac video laryngoscopes series 8404 - document: usb826_en_v1.2_11-2021_ifu_ce-mdr).Page 8: "3.2 correct handling and product testing if the product is not handled correctly, patients, users, and third parties may be injured.Only persons with the necessary medical qualification and who are acquainted with the application of the product may work with it.Check that the product is suitable for the procedure prior to use.Check the product for the following properties, for example, before and after every use: functionality, damage, changes to the surface, for detailed inspection criteria, see section inspecting the product.Do not continue to use damaged products." page 15 & 16: "5.2.1 visual inspection missing components, surface changes, or other damage limit the life span of the product and may mean that the product can no longer be used for its intended use.1.The product must be inspected for completeness, damage, and integrity before and after every use.Inspection tools such as magnifying glasses should be used as necessary.2.Check for the following types of mechanical damage and changes: sharp corners, burred edges, rough surfaces, protruding or bent parts, rust or corrosion.3.Ensure that the components and connections are complete, intact, and positioned correctly.4.Check whether there are residues or moisture at the interfaces.5.Use a magnifying glass to check that the optics is complete, intact, and securely positioned.5.2.2 functional test inspect the product for the following characteristics: fully functional control keys.Securely positioned connecting cable.Functional image transmission.Sufficient image quality.Light transmission".The event is filed under internal karl storz complaint id: (b)(4).

Brand Name
C-MAC VIDEO LARYNGOSCOPE MAC #0
Common Device Name
C-MAC VIDEO LARYNGOSCOPE MAC #0
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
MDR Report Key22190409
Report Number9610617-2025-01010
Device Sequence Number12971015
Product Code CCW
UDI-Device Identifier04048551441992
UDI-Public04048551441992
Combination Product (Y/N)N
Initial Reporter CountryLU
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8404EXC
Device Catalogue Number8404EXC
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/26/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/26/2025
Supplement Date Received by Manufacturer02/20/2026
Initial Report FDA Received Date06/11/2025
Supplement Report FDA Received Date03/17/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown